Show Summary Details
Page of

Tricyclic antidepressant overdose 

Tricyclic antidepressant overdose
Chapter:
Tricyclic antidepressant overdose
Author(s):

Shwetha Rao

, and Emma Townsend

DOI:
10.1093/med/9780199654093.003.0014
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2020. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 03 December 2020

This chapter provides a discussion of the challenges facing the emergency physician when dealing with a patient who is acutely unwell following an overdose of tricyclic antidepressants. It discusses the toxic effects of tricyclic antidepressants

It examines the evidence base for three key clinical questions: the appropriateness of gastric decontamination; investigations as markers of toxicity of overdose; and the use of sodium bicarbonate. The importance of ECG changes is highlighted and additional adjuvant treatments which might be used are introduced.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.